Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 14, 2021, 6:22 PM EDT for Lancaster County, South Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 6:22 PM EDT (22:22 UTC)
- Expired
- Jun 14, 2021, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Columbia, SC
County Lancaster County, SC
The radar
The Columbia radar (KCAE), 90 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338
WWUS82 KCAE 142222
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
622 PM EDT Mon Jun 14 2021
SCZ115-116-142300-
Northern Lancaster SC-Southern Lancaster SC-
622 PM EDT Mon Jun 14 2021
...Strong Thunderstorms Will Impact Portions of Northern Lancaster
and Southern Lancaster Counties Until 700 PM EDT....
At 620 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near USC Lancaster, or near Lancaster, moving
southeast at 10 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Lancaster, Elgin, Heath Springs, Andrew Jackson State Park, Irwin,
Buford, Fishing Creek Reservoir, Arrowood Estates, Antioch, Kirk Air
Base, Forty Acre Rock Preserve, Taxahaw, Pleasant Hill, Lancaster
Mill and McWhirter Airfield.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
LAT...LON 3482 8079 3482 8070 3469 8049 3456 8061
3455 8087 3458 8088 3460 8089 3465 8089
3470 8086 3474 8088 3479 8087 3482 8090
3486 8079
TIME...MOT...LOC 2220Z 334DEG 10KT 3477 8085
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 14, 5:04 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 14, 5:04 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Columbia SC 504 PM EDT Mon Jun 14 2021 .SYNOPSIS... Scattered thunderstorms are possible into early tonight as a cold front sinks south through the region. The front will move slowly through the area Tuesday and a few showers are possible mainly in the east Midlands. Drier air will move over the region for Wednesday through Friday keeping the forecast dry with noticeably lower humidity. Moisture increases again over the weekend as another upper trough approaches and gulf moisture moves into the region. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Forecast is on good track this afternoon. A weak cold front continues to make its way southeastward from the central Appalachians into the Carolinas. Ahead of this, impressive surface instability has developed within a moisture rich regime. MLCAPE values are between 1500 and 2500 j/kg across the FA ahead of this front. These values are even near 3000 j/kg to our north! This has led to some strong storms across GSP's area this afternoon, and they are beginning to encroach on our CWA as I write this. The major limiting factor is the lack of shear. There is mid-level support in the form of a shortwave digging into the TN River valley, but there isn't much more than that. 0-6km shear values are wholly unimpressive, which has led to the storms generally being pulse in nature. Given the lack of strong forcing, expecting only scattered storms to push in over the next few hours. With present instability pretty high, the strongest storms will be capable of gusty winds and some small hail. The best chance will be across the northern half of the FA. Storms should generally decrease in coverage and intensity as the sun sets and instability wanes. Overnight, the front should gradually push to our south, allowing lower PW air to push into the region. Whatever clouds are around should gradually decrease, and lows should end up in the upper 60s and lower 70s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Upper trough axis over the Ohio Valley will swing into the Mid Atlantic region on Tuesday which will push a weak cold front southward through the forecast area. Weak to moderate instability is expected along and ahead of the front as it crosses the forecast area with PWAT values around 1.5-1.6 inches. Hi-res guidance suggests scattered convection will develop along the low level convergence of the boundary, possibly initiating over the eastern part of the forecast area before shifting to the coast by late afternoon and evening. Will continue to carry some low pops across the eastern portion of the forecast area through 00z. Temperatures will be similar to today but maybe a degree or two cooler in the northern Midlands with highs ranging from around 90 north to the mid 90s in the CSRA and southeast Midlands. The upper trough axis will swing over the region Tuesday night with the convection shifting to the coast and drier air filtering in from the north. Expect skies to clear through the overnight hours with some weak cool advection which should support slightly cooler low temperatures in the mid to upper 60s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... The early part of the extended forecast will feature dry conditions Wednesday through Friday as an upper trough remains over the region in a highly amplified 500mb flow pattern. The upper trough will begin to shift eastward away from the region late Thursday in response to a digging upper trough over the upper Midwest, while a low pressure system in the western Gulf of Mexico becomes more organized and lifts northward. PWATs over the forecast area Wed/Thu will be around 50-75 percent of normal with values at or below 1 inch which will provide a rain free forecast through the end of the week. Persistent northerly surface winds will support cooler temperatures and noticeably lower humidity aided by downsloping northwesterly flow aloft with afternoon dewpoints mixing out into the 50s. High temperatures mid week will be mid to upper 80s Wednesday and slightly warmer on Thursday in the upper 80s to around 90 degrees. Friday through the weekend, we can expect gradually increasing moisture as the upper trough shifts eastward off the coast as the 500mb flow becomes more zonal and less amplified. There is uncertainty in timing and location of the Gulf of Mexico low pressure system that NHC has a 60 percent chance of tropical development on right now. Regardless of how this low evolves, there is reasonable confidence tropical moisture associated with this feature will feed northeastward over the southeastern states in response to the digging upper trough over the Midwest as it moves into the OH Valley region over the weekend. Ensembles continue to shows high probabilities of PWATs greater than 1.5 inches from Saturday into Monday and this should favor an increase in rain chances across the region, at least diurnally. Temperatures are expected to warm back up to near normal over the weekend. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... An unstable air mass coupled with a weak upper level disturbance ahead of an approaching cold front will bring a chance of showers and thunderstorms with associated cig/vsby restrictions late this afternoon into early tonight. As a front approaches the NW, scattered showers and storms are expected to crossing the area in the 14/21z-15/06z timeframe. Several of the CAM modes indicate a broken line of convection crossing the TAF sites, though timing still not consistent. Have included VCSH for all TAF sites. After 15/06z, winds begin to shift northwest and convection moves east of the TAF sites as the cold front pushes through. VFR conditions expected after 06z with winds becoming light. Some models hinting at patchy MVFR VSBYs in fog overnight but confidence is too low to mention given drier air moving into the area. Winds becoming northwest less than 10 knots Tuesday morning. EXTENDED AVIATION OUTLOOK...Patchy early morning fog possible Friday. Increasing moisture will bring a chance for showers and thunderstorms on Saturday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jun 14, 4:32 AM EDT, 13 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 432 AM EDT Mon Jun 14 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-150845- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 432 AM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms developing mainly in the northwest forecast area late this afternoon into this evening. Some stronger storms may produce damaging wind gusts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 14, 6:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
622 PM EDT Mon Jun 14 2021
SCZ115-116-142300-
Northern Lancaster SC-Southern Lancaster SC-
622 PM EDT Mon Jun 14 2021
...Strong Thunderstorms Will Impact Portions of Northern Lancaster
and Southern Lancaster Counties Until 700 PM EDT....
At 620 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near USC Lancaster, or near Lancaster, moving
southeast at 10 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Lancaster, Elgin, Heath Springs, Andrew Jackson State Park, Irwin,
Buford, Fishing Creek Reservoir, Arrowood Estates, Antioch, Kirk Air
Base, Forty Acre Rock Preserve, Taxahaw, Pleasant Hill, Lancaster
Mill and McWhirter Airfield.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
LAT...LON 3482 8079 3482 8070 3469 8049 3456 8061
3455 8087 3458 8088 3460 8089 3465 8089
3470 8086 3474 8088 3479 8087 3482 8090
3486 8079
TIME...MOT...LOC 2220Z 334DEG 10KT 3477 8085The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:00 PM EDT | Special Weather Statement | CAE | Lancaster | 45 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.